- Posts: 431
- Thank you received: 30
Prednisone
- beemer
-
Topic Author
- Platinum Member
-
I've been diagnosed with a lung condition and have to take prednisone for the next 18 months, to manage the symptoms. I've heard that it has catabolic effects, leads to major water retention, increased appetite and breaks down bone density. My pulmonoligist suggest I lay off the supplements (even the whey protein
Has anyone been on this steriod and can relate to these side effects? Also, are there suggestion on how I can minimise the increased water retention, and increase maintain/increase muscle mass?
I'm thinking of doing additional cardio in addition to the weight training, reducing sodium intake and sticking to a high protein, low carb diet, no fat, diet.
Any other advice will be appreciated.
Thank you kindly in advance.
MAX OUT your expectations of what is possible for you...you CAN handle the weight
Please Log in or Create an account to join the conversation.
- Pyroclasm
- New Member
-
- Thank you received: 0
What other drugs will affect prednisone?
Many drugs can interact with prednisone. Not all possible interactions are listed here. Tell your doctor about all your medications and any you start or stop using during treatment with prednisone, especially:
amphotericin B;
cyclosporine;
digoxin, digitalis;
St. John's wort;
an antibiotic such as clarithromycin or telithromycin;
antifungal medication such as itraconazole, ketoconazole, posaconazole, voriconazole;
birth control pills and other hormones;
a blood thinner such as warfarin, Coumadin;
a diuretic or "water pill";
the hepatitis C medications boceprevir or telaprevir;
HIV or AIDS medicine such as atazanavir, delavirdine, efavirenz, fosamprenavir, indinavir, nelfinavir, nevirapine, ritonavir, saquinavir;
insulin or diabetes medications you take by mouth;
a non-steroidal anti-inflammatory drug (NSAID) such as aspirin, ibuprofen (Advil, Motrin), naproxen (Aleve), celecoxib, diclofenac, indomethacin, meloxicam, and others;
seizure medications such as carbamazepine, fosphenytoin, oxcarbazepine, phenobarbital, phenytoin, primidone; or
the tuberculosis medications isoniazid, rifabutin, rifapentine, or rifampin.
Especially watch for vaccines.
Please Log in or Create an account to join the conversation.
- mike123
-
- Platinum Member
-
- Posts: 1680
- Thank you received: 506
Please Log in or Create an account to join the conversation.
- beemer
-
Topic Author
- Platinum Member
-
- Posts: 431
- Thank you received: 30
I can already feel a dip in strength and pump, and recovery already takes a but longer. I miss my supplements especially the pre and post workouts.
MAX OUT your expectations of what is possible for you...you CAN handle the weight
Please Log in or Create an account to join the conversation.
- mike123
-
- Platinum Member
-
- Posts: 1680
- Thank you received: 506
Please Log in or Create an account to join the conversation.
- beemer
-
Topic Author
- Platinum Member
-
- Posts: 431
- Thank you received: 30
mike123 wrote: 3F would work for water and catabolism ...find out if u can use...
I've already asked if I could take anything for the sides and he's against taking medication to combat the sides of another. He's also one of those anti-supplement guys. Currently only taking my Multi vits and tribulus as I figured that the natural test boost can't do any damage (atleast I hope not).
How could I adjust my diet and training to combat the sides?
MAX OUT your expectations of what is possible for you...you CAN handle the weight
Please Log in or Create an account to join the conversation.
- Pyroclasm
- New Member
-
- Thank you received: 0
Please Log in or Create an account to join the conversation.
- mike123
-
- Platinum Member
-
- Posts: 1680
- Thank you received: 506
Please Log in or Create an account to join the conversation.
- Theodoric
-
- Elite Member
-
- Posts: 291
- Thank you received: 96
beemer wrote:
mike123 wrote: 3F would work for water and catabolism ...find out if u can use...
I've already asked if I could take anything for the sides and he's against taking medication to combat the sides of another. He's also one of those anti-supplement guys. Currently only taking my Multi vits and tribulus as I figured that the natural test boost can't do any damage (atleast I hope not).
How could I adjust my diet and training to combat the sides?
Can he, a doctor, therefore supposed to validate his reasons for taking/not taking nutrition with scientific data, give a scientific explanation for why supplements are bad, or is he one of those "creatine is a steroid" types? If so, I'd suggest getting a new doctor.
Please Log in or Create an account to join the conversation.
- mike123
-
- Platinum Member
-
- Posts: 1680
- Thank you received: 506
Theodoric wrote:
beemer wrote:
mike123 wrote: 3F would work for water and catabolism ...find out if u can use...
I've already asked if I could take anything for the sides and he's against taking medication to combat the sides of another. He's also one of those anti-supplement guys. Currently only taking my Multi vits and tribulus as I figured that the natural test boost can't do any damage (atleast I hope not).
How could I adjust my diet and training to combat the sides?
Can he, a doctor, therefore supposed to validate his reasons for taking/not taking nutrition with scientific data, give a scientific explanation for why supplements are bad, or is he one of those "creatine is a steroid" types? If so, I'd suggest getting a new doctor.
haha and whey too :lol:
But seriously what is the lung condition that u have Beemer ?
Please Log in or Create an account to join the conversation.
- Muscleaddict
-
- Moderator
-
- Posts: 3641
- Thank you received: 3198
Is there maybe not some type of prednisone inhaler that could help you by dosing directly to the lungs instead of a systemic dose? Kind of like albuterol/salbutamol inhalers vs albuterol pills for asthma.
Please Log in or Create an account to join the conversation.
- beemer
-
Topic Author
- Platinum Member
-
- Posts: 431
- Thank you received: 30
I have sarcoidosis - an inflammatory disease that affects the lungs and lymph glands. My lungs are basically scarred as if I had TB (but i didn't). Externally, I'm in good shape, with lung fucntioning slighly less than normal.
Unfortunately changing pulmonologist or alternative treatment is not an option.
I've discussed the catabolic nature of this steriod with him and he's outlook is that the water retention and the appetite cravings, if managed with correct diet and training, can be seen as an opportunity to bulk up abit. He further comments that I may even find no need for the supplements implying that steriod will enhance my workout.
MAX OUT your expectations of what is possible for you...you CAN handle the weight
Please Log in or Create an account to join the conversation.
- mack
- Platinum Member
-
- Posts: 350
- Thank you received: 195
"Oscar Mike, Oscar Alpha One, confirm your name begins with Charlie"
Please Log in or Create an account to join the conversation.